MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that the coil (subject device) was prematurely detached inside the microcatheter during use.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was kinked / bent and the main coil was kinked / bent and stretched.Functional inspection was not carried out due to damage of returned device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the coil (subject device) was prematurely detached inside the microcatheter during coil preparation.Additional information provided by the customer indicated that the device was prepared as per the dfu, continuous flush was maintained, and the tip of the coil was damaged.Analysis of the returned device revealed that the main coil was not detached / separated from the delivery wire.Therefore, the reported main coil prematurely detached / separated during use was not confirmed.It is possible that the damage to the main coil may have been mistaken as a partially detached coil.Based on the investigation, the main coil likely kinked during advancement in the microcatheter due to some procedural factors and then stretched upon repositioning.An assignable cause of procedural factors will be assigned to the as analyzed main coil kinked/bent and main coil stretched since these defects appear to be associated with a product that met design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and / or anatomical factors during use.An assignable cause of handling damage will be assigned to the coil delivery wire kinked / bent since this defect appears to be associated with handling at the proximal end of the device during use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET 360 ULTRA 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10753389
Report Number3008881809-2020-00319
Device Sequence Number3486416
Product Code HCG
UDI-Device Identifier04546540675941
UDI-Public04546540675941
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberM0035424150
Device Catalogue NumberM0035424150
Device Lot Number22075642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date01/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER).; MICROCATHETER (UNKNOWN MANUFACTURER)
Patient Age83 YR
Patient Weight60